Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Taking allegra for allergy. Will I get swollen tongue frequently after taking ramitorva?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5630 Questions
by taking ramitourva capsules will i get swollen tongue frequently? when i take anti allergy tabs swelling goes in 6hrs, i am taking allegra for allergy.

Posted Tue, 19 Mar 2013 in Asthma and Allergy
Answered by Dr. Aarti Abraham 37 minutes later
Thanks for your query.
Ramitorva contains Ramipril, . It is a medication used to treat hypertension (high blood pressure). It is an angiotensin-converting enzyme (ACE) inhibitor that works to relax blood vessels, lowering blood pressure as a result.

You have not mentioned for what are you taking it, as you have no mention of hypertension in your risk factors or history.

According to the National Library of Medicine, ramipril can cause many potentially fatal side effects. It can cause head, neck and intestinal angioedemas. Head and neck angioedemas refer to swelling of the face, lips, throat and tongue. When your tongue and throat are swollen, your airway becomes blocked, you become cyanotic (turn blue) and can pass out, with death as a possible result. Intestinal angioedema refers to severe swelling of your intestines. Symptoms of this condition include stomach pain, nausea or vomiting.

Hence, the swollen tongue is not a side effect that you should neglect. You should immediately report it to your doctor, as sometimes, the allergic reaction might be severe enough to block your airway and cause breathing .

Take care, and feel free to ask for further clarifications.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor